I've been on lithium for several years. At first I gained weight but after I got used to it my body just levelled off. If I was worried about anything it was the depression that was making me gain weight not only from eating but also not moving around much. If lithium gives you a few extra pounds it might be an ok thing if you get your life back. You have to watch your salt intake. Sure too much is bad but having the levels fluctuate isn't so good either. Caffeine-I've heard it's not a good mix with lithium because it messes up the absorption in the body but I also heard that that wasn't true. I haven't done any research on it after those conflicting views. Appetite and lithium-I remember it made me more interested in food. But maybe I was just more interested in things period. I can't say definitively that it made me eat more, (or pack on the pounds) but it did give me tremors. Sure they show in your hands but all of the skeletal muscles are affected. I tried to ice skate but I couldn't make the muscles in my legs move like I wanted them to. If I didn't ice skate or do anything like that I wouldn't have known the extent of my tremor problem. I've been able to cut back the dose since then and the tremors are barely noticeable. I can't set a stone anymore but at least I can think and do something. If you or someone you know has to take lithium or some mood stabilizer lithium is a pretty decent one. I've been on depakote before. It was ok. There are too many variables to consider if I try to think if lithium is better for me than depakote. My doc said there would be less complications and less blood work. She told me with details but it was quite a while ago and I've forgotten-thought I wouldn't but... That is one thing about lithium that I can do without is the cognitive dulling. Forgetful, confused is a definite thing to factor in but those side effects for me are a lot better than the alternative. Good luck to ya.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.